MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143140
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
One of the 3.2x140 bone pins broke off in the femur of a patient.Surgeon is leaving the tip of the pin in the patient.Surgical delay- 15 minutes; case type: pka.
 
Additional Manufacturer Narrative
Reported event: one of the 3.2x140 bone pins broke off in the femur of a patient.Surgeon is leaving the tip of the pin in the patient.Surgical delay = 15 minutes.Case type: pka.Device evaluation and results: the product was unavailable for inspection as the product was not returned.Device history review: review of the product history records indicate 1674 devices (non sterile p/n 143000-07) were manufactured under lot no w50289 and accepted into final stock on 02/28/17.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143080, l/n w47865 shows 3 additional complaints under investigation related to the failure in this investigation.These prs are pr (b)(4).Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there has been one nc and 2 capa associated with the product and failure mode reported in this event.The nc and capas are nc 1470754 capa 1480798 capa 301.One capa has been completed (catsweb system is capa 301) while the second is still open (b)(4).Device not returned.
 
Event or Problem Description
One of the 3.2x140 bone pins broke off in the femur of a patient.Surgeon is leaving the tip of the pin in the patient.Surgical delay = 15 minutes.Case type: pka.

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7786670
Report Number3005985723-2018-00493
Device Sequence Number10819892
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143140
Device Lot NumberW502891
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;